Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 397, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 26, 1994, 5:42 AM CDT for Craig County, Mayes County, Rogers County, Oklahoma. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Aug 26, 1994, 5:42 AM CDT (10:42 UTC)
- Expired
- Aug 26, 1994, 6:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Craig County, OK, Mayes County, OK, Rogers County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1961 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 261044 RRA SVRTUL OKC035-097-131-261130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 542 AM CDT FRI AUG 26 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...SOUTHERN CRAIG COUNTY...MAYES COUNTY ...NORTHEASTERN ROGERS COUNTY DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS MOVING SOUTHWARD ACROSS CRAIG COUNTY AT 540 AM. THE LINE EXTENDED ALONG INTERSTATE 44 EAST OF VINITA TO 5 MILES NORTH OF CHELSEA. BIG CABIN...CHELSEA... PENSACOLA...AND PRYOR ARE IN THE PATH OF THESE STORMS. THE STORMS ARE MOVING TO THE SOUTH AT 30 MPH. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD BE ALERT FOR WATER ON ROADWAYS AND NEVER DRIVE ONTO A FLOODED ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:00 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 26, 4:00 AM CDT, 1 hour 42 minutes before
FPUS3 KTUL 260858
AFDTUL
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT FRI AUG 26 1994
88-D AND AREA PROFILERS SHOWING RATHER STG LLVL JET THAT HAS KEEP
ERN KS TSTM CMPLX GOING OVRNGT. CMPLX MOVG SSEWRD AND MAIN EFFECT
WL BE OVR NE CORNER OF STATE THIS MRNG BFR WEAKENING. ALTHO MAIN
AFFECT WL BE THIS MRNG...SYSTM WL LKLY LV A BNDRY SOMEWHERE ACRS
THE AREA TDA...SO WL MAINTAIN POPS INTO THE AFTN OVR THE NORTH.
FURTHER SOUTH...WL CONT LO POPS FRM PREV FCST...ALTHO FAR SE MAY
ONLY SEE ISOLD ACTVTY SIM TO PAST FEW DAYS. W/ SYSTM WEAKENING
AND MOVG OUT OF THE PICTURE BY TNGT...XPCT WX TO RTN TO PATTERN
OF PAST FEW DAYS W/ UPR RDGG THE MAIN FTR. MCS WL MAKE TEMPS
TRICKY IN THE NE TDA...OTHRWS ABV NORM TEMPS TO CONT BCMG SLGTLY
HOTTER EACH DAY.
PRELIM NUMBERS: TUL 92/73/94 500 BVO 93/72/95 700
MLC 92/73/94 210 IDB 92/71/93 21-
...04...
.TUL...NONE.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:38 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa | 67 min |
| Aug 26, 4:38 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 52 min |
| Aug 26, 4:38 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.